Indiana, 2006

Hail in Indiana, April 16, 2006

April 16, 2006 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 16, 1:23 PM CST, 7 hours 17 minutes earlier.

Area forecast discussion, Apr 16, 1:23 PM CST, 7 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
223 PM CDT SUN APR 16 2006

.DISCUSSION...

AS CLOUDS CONTINUE TO CLEAR FROM WEST TO EAST ACROSS THE CWA...
EXPECT TEMPERATURES AND INSTABILITY TO INCREASE. VERTICALLY STACKED
SURFACE AND UPPER LOWS OVER SOUTHEAST IOWA EARLY THIS AFTERNOON ARE
FORECAST TO MOVE ESE AND TRACK ACROSS THE NORTHEAST HALF OF OUR CWA
DURING THE EVENING AND OVERNIGHT HOURS. A STATIONARY FRONT EXTENDING
ESE FROM THE SFC LOW WILL REMAIN DRAPED WNW-ESE JUST NORTH AND EAST
OF OUR CWA.

AS THE SYSTEM APPROACHES...IN ADDITION TO AN INCREASE IN
INSTABILITY...MID LEVEL LAPSE RATES AND DEEP LAYER SHEAR WILL
INCREASE...AND WET BULB ZERO AND FREEZING LEVELS WILL DECREASE.
THE MAIN SEVERE WEATHER THREAT WITH THIS SYSTEM WILL BE DAMAGING
WINDS AND HAIL...HOWEVER A FEW DISCREET SUPERCELLS COULD DEVELOP AND
EVOLVE INTO LINES...AND THEN EVENTUALLY INTO A MESOSCALE CONVECTIVE
SYSTEM (MCS) WHICH WILL TRACK ESE ACROSS MAINLY THE NORTHEAST HALF
OF THE CWA. PRECIPITATION SHOULD BEGIN TO CLEAR FROM WEST TO EAST
DURING THE EARLY MORNING HOURS.

WEAK HIGH PRESSURE SHOULD KEEP THE REGION DRY THROUGH TUESDAY...BUT
TUESDAY NIGHT AND WEDNESDAY THERE WILL BE A CHANCE OF SHOWERS AND
THUNDERSTORMS AS A STORM SYSTEM EMERGES FROM THE CENTRAL PLAINS.

WEAK HIGH PRESSURE AND A SPLIT UPPER FLOW OVER THE AREA SHOULD KEEP
THE AREA DRY THROUGH FRIDAY. GFS AND ECMWF NOT SHOWING ANY
PRECIPITATION ON SATURDAY...BUT DGEX HAS QPF COVERING THE WHOLE
AREA. THEREFORE WILL PUT IN A 20 POP FOR CALLABORATIVE PURPOSES AND
JUST CASE THE DGEX IS ONTO SOMETHING.

FOR TEMPERATURES...LEANED TOWARD GFS MOS AND MEX MOS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

JAP
Hazardous weather outlook, Apr 16, 7:18 PM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
818 PM CDT SUN APR 16 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-180130-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
818 PM CDT SUN APR 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THERE CONTINUES TO BE A CHANCE OF THUNDERSTORMS TONIGHT. THERE IS
A SLIGHT RISK FOR SEVERE THUNDERSTORMS GENERALLY ALONG AND EAST
OF A LINE FROM CARMI ILLINOIS TO CALHOUN KENTUCKY. DAMAGING WINDS
AND HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS...HOWEVER
ISOLATED TORNADOES ARE NOT OUT OF THE QUESTION...ESPECIALLY FROM
THE I-64 CORRIDOR IN SOUTHEAST ILLINOIS INTO SOUTHWEST INDIANA.
HEAVY RAINFALL COULD ALSO BE POSSIBLE IN THESE AREAS...WHICH COULD
CAUSE SOME FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS ALSO A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY...AND THEN AGAIN FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.

In the hours before

Local storm report, Apr 16, 2:57 PM CST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
357 PM CDT SUN APR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     HAIL             4 NW WEST PADUCAH       37.12N 88.80W
04/16/2006  M1.00 INCH       MCCRACKEN          KY   NWS EMPLOYEE

            LATE REPORT. EVENT OCCURRED AT USEC PLANT WITH SEVERAL
            VEHICLES DAMAGED. GROUND COVERD WITH HAIL.

&&

SMITTY
Local storm report, Apr 16, 2:58 PM CST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
358 PM CDT SUN APR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 AM     HAIL             KEVIL                   37.08N 88.89W
04/16/2006  M0.88 INCH       BALLARD            KY   EMERGENCY MNGR

0645 AM     HAIL             4 NW WEST PADUCAH       37.12N 88.80W
04/16/2006  M1.00 INCH       MCCRACKEN          KY   NWS EMPLOYEE

            LATE REPORT. EVENT OCCURRED AT USEC PLANT WITH SEVERAL
            VEHICLES DAMAGED. GROUND COVERD WITH HAIL.

0655 AM     HAIL             HARRISBURG              37.74N 88.55W
04/16/2006  M0.88 INCH       SALINE             IL   CO-OP OBSERVER

0735 AM     HAIL             BLACKFORD               37.45N 87.93W
04/16/2006  M0.75 INCH       WEBSTER            KY   LAW ENFORCEMENT

            LATE REPORT.

0851 AM     HAIL             FAIRDEALING             36.84N 88.22W
04/16/2006  M0.75 INCH       MARSHALL           KY   FIRE DEPT/RESCUE

0908 AM     HAIL             ROCKCASTLE              36.90N 87.99W
04/16/2006  M1.00 INCH       TRIGG              KY   TRAINED SPOTTER

            OCCURRED NEAR CAMPGROUND ALONG BARKLEY LAKE.

0914 AM     HAIL             4 N CADIZ               36.93N 87.82W
04/16/2006  M0.88 INCH       TRIGG              KY   EMERGENCY MNGR

&&

SMITTY
Special weather statement, Apr 16, 6:58 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
758 PM CDT SUN APR 16 2006

ILZ077-078-INZ081-082-170200-
EDWARDS IL-GIBSON IN-PIKE IN-WABASH IL-
758 PM CDT (758 PM EST) SUN APR 16 2006

...STRONG STORMS TURNING SOUTH TOWARD SOUTHEAST ILLINOIS AND
SOUTHWEST INDIANA...

AT 750 PM CDT...THE LEADING EDGE OF A NEARLY SOLID LINE OF
THUNDERSTORMS...CAPABLE OF PRODUCING HAIL UP TO NICKEL SIZE AND
RAINFALL AMOUNTS NEAR ONE AND A HALF INCHES AN HOUR...IS DRIFTING
SOUTHEAST NEAR 15 MPH.

SINCE 730 PM...NATIONAL WEATHER SERVICE RADAR IS INDICATING A MORE
SOUTHWARD TREND TO THE SEVERE STORMS THAT HAVE BEEN MOVING ACROSS
PARTS OF EASTERN ILLINOIS AND WESTERN INDIANA.

IF THESE STORMS DO NOT INCREASE IN SPEED TO THE SOUTH...THE LEADING
EDGE OF THE STORMS WILL STRETCH FROM A WEST SALEM AND ALLENDALE
ILLINOIS...EAST TO NORTH OF HAZELTON AND PETERSBURG INDIANA BY 9 PM.

FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON ROADS IS A
DISTINCT POSSIBILITY AS THE STORMS DRIFT TO THE EAST AND SOUTHEAST.

PERSONS IN THE PATH OF THESE STORMS SHOULD BE WATCHFUL FOR FREQUENT
LIGHTNING...LOCAL WIND GUSTS IN EXCESS OF 40 MPH...HAIL UP TO
NICKEL SIZE...AND TORRENTIAL RAINFALL.

STAY TUNED TO NOAA WEATHER RADIO...AS WELL AS COMMERCIAL RADIO AND
TELEVISION FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

SMITH

The radar

The Evansville,IN radar (KVWX), 32 km away, was scanning. The volume nearest the first event began at 02:37 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pike

When
April 16, 8:40 PM CST
Where
Pike County, Oatsville
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.400, -87.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501215.